Alert archive / Arizona / Wind Advisories in 2005

Wind Advisory 5, NWS Flagstaff, AZ

December 2, 2005Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Dec 2, 2005, 7:14 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2005, 7:14 AM MST (14:14 UTC)
Expired
Dec 2, 2005, 5:06 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2005-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2005-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 021414
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
714 AM MST FRI DEC 2 2005

...WIND ADVISORY UNTIL 5 PM MST TODAY FOR MUCH OF NORTHERN
ARIZONA...

.AN APPROACHING COLD WILL PRODUCE STRONG AND GUSTY WINDS TODAY.
THE STRONG WINDS ARE EXPECTED ACROSS THE WESTERN MOGOLLON
RIM...KAIBAB PLATEAU...THE LITTLE COLORADO RIVER VALLEY...THE
DEFIANCE PLATEAU...CHUSKA MOUNTAINS AND CHINLE VALLEY AREAS. THE
WINDS WILL DIMINISH LATE THIS AFTERNOON. DRIVERS OF HIGH PROFILE
VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THE REGION.

AZZ004>007-009>015-039-040-022215-
/O.NEW.KFGZ.WI.Y.0005.051202T1414Z-051203T0000Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...NAVAJO N.M....DILKON...KYKOTSMOVI
714 AM MST FRI DEC 2 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG AND GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40
TO 50 MPH ARE EXPECTED TODAY. THE WINDS WILL BEGIN TO DIMINISH
LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
2 follow-up statements
000 
WWUS75 KFGZ 022100
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
200 PM MST FRI DEC 2 2005

...WIND ADVISORY FOR MUCH OF NORTHERN ARIZONA TODAY AND THIS EVENING...

.AN APPROACHING COLD FRONT IS PRODUCING STRONG AND GUSTY WINDS
TODAY ACROSS THE WESTERN MOGOLLON RIM...KAIBAB PLATEAU...COCONINO
PLATEAU...LITTLE COLORADO RIVER VALLEY...THE DEFIANCE
PLATEAU...CHUSKA MOUNTAINS AND CHINLE VALLEY AREAS. THE WINDS WILL
DIMINISH BELOW ADVISORY CRITERIA LATE THIS AFTERNOON FROM
FLAGSTAFF WESTWARD...HOWEVER STRONG WINDS WILL CONTINUE THIS
EVENING EAST OF FLAGSTAFF. DRIVERS OF HIGH PROFILE VEHICLES WILL
ENCOUNTER STRONG CROSS WINDS ACROSS THE REGION.

AZZ005-009>015-039-040-030400-
/O.EXT.KFGZ.WI.Y.0005.000000T0000Z-051203T0400Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...LEES FERRY...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...NAVAJO N.M....DILKON...KYKOTSMOVI
200 PM MST FRI DEC 2 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING FOR
LOCATIONS EAST OF FLAGSTAFF...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. 

STRONG AND GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF
40 TO 50 MPH WILL CONTINUE THROUGH THE EVENING. WINDS WILL
GRADUALLY DECREASE LATE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004-006-007-030000-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-051203T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
200 PM MST FRI DEC 2 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG AND GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF
40 TO 50 MPH WILL CONTINUE THIS AFTERNOON AND DECREASE BELOW
ADVISORY CRITERIA AFTER 5 PM MST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 030006
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
506 PM MST FRI DEC 2 2005

AZZ005-009>015-039-040-030115-
/O.CAN.KFGZ.WI.Y.0005.000000T0000Z-051203T0400Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...LEES FERRY...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...NAVAJO N.M....DILKON...KYKOTSMOVI
506 PM MST FRI DEC 2 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. EXPECT WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO NEAR 40 MPH THE REMAINDER OF THE NIGHT.

$$

AZZ004-006-007-030115-
/O.EXP.KFGZ.WI.Y.0005.000000T0000Z-051203T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
506 PM MST FRI DEC 2 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. EXPECT WEST TO
SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH THE
REMAINDER OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 2, 2:40 AM MST, 4 hours 34 minutes earlier.

Area forecast discussion, Dec 2, 2:40 AM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
240 AM MST THU DEC 2 2005

.SYNOPSIS...A STORM SYSTEM APPROACHING ARIZONA TODAY WILL BRING
MOSTLY CLOUDY SKIES ALONG WITH WINDY CONDITIONS. A COLD FRONT WILL
ENTER NORTHWEST ARIZONA THIS AFTERNOON AND SLIDE ACROSS THE STATE
TONIGHT. LOOK FOR VALLEY RAIN AND MOUNTAIN SNOW SHOWERS LATE THIS
AFTERNOON AND OVERNIGHT. THE PRECIPITATION WILL DECREASE FROM WEST
TO EAST TOMORROW AS THE FRONT MOVES OUT OF THE STATE. A COLD AND
MAINLY DRY NORTHWEST FLOW WILL DEVELOP FOR SUNDAY AND MUCH OF
NEXT WEEK.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWING LOW AMPLITUDE S/WV TROF AND
ASSOCIATED COLD FRONT MOVING ACROSS CENTRAL CALIF ATTM. MODELS VERY
CONSISTENT IN PROGGING THE FRONT TO MOVE ACROSS AZ TONIGHT. TODAY...
AHEAD OF THE SYSTEM THE CWA WILL SEE INCREASING CLOUDINESS ALONG WITH
WINDY CONDITIONS. CLOUDS SHOULD INHIBIT MIXING AND WINDS SPEEDS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. CURRENT MODEL RUNS
SLIGHTLY DRIER THAN YESTERDAYS RUNS WITH THE GFS THE DRIER AND PREFER
MODEL. LIFT WITH THIS STORM IS WEAK PER DIV-Q AND STABILITY INDEXES.
HOWEVER...MODERATE H7 FLOW WILL FORCE QUITE A BIT OF OROGRAPHIC
PRECIP. BELIEVE MOST OF THE PRECIP WILL BE ASSOCIATED WITH FRONTAL
PASSAGE. SNOW LEVELS WILL LOWER TO BTWN 6500-7000 FOOT TONIGHT WITH
ANY SIGNIFICANT SNOWFALL CONFINED TO AREAS ABOVE 8000 FEET. THE STORM
MOVES EAST ON SATURDAY WITH DECREASING POPS FROM THE WEST DURING THE
DAY. A DRY AND COOL NW FLOW SEEN FOR MUCH OF NEXT ACROSS THE ENTIRE
CWA. DF

&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT LOCALLY GUSTY SOUTHWEST
WINDS TODAY WITH TURBULENT CONDITIONS NEAR MOUNTAINS. CLOUD COVER
WILL SLOWLY BECOME THICKER AND LOWER DURING THE DAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Dec 2, 6:00 AM MST, 1 hour 14 minutes before
PHXWRKHWO DDHHMM
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
600 AM MST FRI DEC 2 2005

AZZ004>018-037>040-030700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
600 AM MST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOWEVER...A PACIFIC STORM SYSTEM AND COLD FRONT WILL MOVE ACROSS
NORTHERN ARIZONA TONIGHT. THIS STORM IS EXPECTED TO BRING MUCH
COLDER TEMPERATURES...STRONG AND GUSTY WINDS...AND A CHANCE OF
MOUNTAIN SNOW AND VALLEY RAIN SHOWERS.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH ARE
EXPECTED TODAY ACROSS NORTHERN ARIZONA. AS THE FRONT APPROACHES THE
AREA THERE WILL BE A CHANCE OF SHOWERS DEVELOPING DURING THE
AFTERNOON AND CONTINUING OVERNIGHT. SNOW LEVELS WILL FALL QUICKLY TO
AROUND 6500 FEET ALONG THE UTAH BORDER WHILE OVER THE MOGOLLON RIM
AND WHITE MOUNTAINS SNOW LEVELS ARE EXPECTED TO BE BETWEEN 7000 AND
7500 FEET. RAINFALL AND SNOWFALL AMOUNTS WILL BE GENERALLY LIGHT.
THE MOST SIGNIFICANT ACCUMULATION OF SNOW IS EXPECTED ABOVE 8000
FEET TONIGHT WHERE LOCALLY 1 TO 2 INCHES ARE POSSIBLE. ACCUMULATIONS
OF AN INCH OR LESS ARE POSSIBLE AT THE LOWER ELEVATIONS BY SATURDAY
MORNING. PRECIPITATION CHANCES WILL DIMINISH DURING THE DAY SATURDAY
AS THE STORM MOVES EAST. WINDS WILL BE LIGHTER ON SATURDAY.

MUCH COLDER AIR WILL MOVE INTO THE REGION ON SATURDAY. AFTERNOON
HIGHS OVER THE WEEKEND WILL BE 10 TO 15 DEGREES COLDER THAN THOSE
EXPERIENCED THIS WEEK. A DRY BUT COLD NORTHWEST FLOW WILL DEVELOP
OVER THE AREA ON SUNDAY AND LINGER THROUGH MUCH OF NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

DF

Nearby

Wind Advisories in Arizona, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.